Mississippi, 2017Hail and Damaging Winds in Mississippi, March 27, 2017
March 27, 2017 · NWS JAN · 26 events in 13 counties and zones
As a cold front moved toward the region, storms developed in a very unstable airmass. These storms brought large hail and damaging winds to the ArkLaMiss region through the afternoon and evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $703,000
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a cold front moved toward the region, storms developed in a very unstable airmass. These storms brought large hail and damaging winds to the ArkLaMiss region through the afternoon and evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 27, 11:49 AM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Mar 27, 11:49 AM CST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1249 PM CDT Mon Mar 27 2017
...SEVERE WEATHER EXPECTED TODAY WITH HIGHER IMPACT SEVERE WEATHER
EVENT POSSIBLE MID-LATE WEEK...
.UPDATE...
Updated for 18Z aviation discussion.
&&
.AVIATION...
18Z TAF discussion:
Numerous showers and thunderstorms have developed across the
western half of the area late this morning and early this
afternoon. These showers and storms are expected to intensify in
a favorable severe weather environment with large hail possible in
the strongest storms. Storms will move from the west to east
through the remainder of the afternoon and into the early evening.
VCTS, TSRA, and VCSH was updated accordingly at all TAF sites.
Some showers could linger longer at GLH/GWO along a stalled
frontal boundary this evening. Otherwise, low ceilings and
possible fog development could result in IFR conditions after
9z/28 at most TAF sites, especially in the southeast. /TW/
&&
.DISCUSSION...
Scattered severe storms are still on tap for this afternoon,
especially across the northern half of the area. Mid morning water
vapor imagery shows a mid/upper shortwave centered over SW
Missouri extending back to the AR/LA border. Ahead of this system,
very isolated shower activity was ongoing. 12z soundings indicated
a pronounced cap around the 700-850 mb layer at SHV, which is
likely representative of areas generally from JAN to the north and
west. Meanwhile, there was less of a cap noted farther east. Mid
level lapse rates were quite steep, on the order of 7.5-8 C.
As further destabilization occurs through the day and the cap
gradually erodes, the advancing shortwave will help kick off
scattered convection, likely first across the Delta around midday
then spreading eastward through the afternoon. Because the
strongest upper forcing will remain north of the area, with less
in the way of low level forcing via a front, a scattered cellular
mode is favored over a line through much of the day. The steep mid
level lapse rates portend an enhanced large hail potential, with
golfball size hail possible and even a report or two of 2"+ hail
not out of the realm of possibility. Secondarily, damaging wind
gusts and tornadoes will also be possible. Generally speaking, the
severe threat will be greater the farther north and east across
the area, with the cap and timing (will the cap erode and storms
develop before the axis of steep lapse rates shifts to the east?)
being the main limiting factors in the west and lesser forcing
being the main limiting factor farther south.
Some minor adjustments were made to the severe graphic to reflect
our latest thinking and the HWO will be updated to reflect this as
well. Also, POPs were adjusted upward for much of the area for
this afternoon. No other major changes are planned at this point.
/DL/
Prior discussion below:
Today through tonight:
An active weather pattern is in store this afternoon as a strong
disturbance will promote widespread convective activity throughout
the area. At the surface this morning, a strong 1006mb surface low
is moving through the central Plains, with an attendant cold front
stretched down through central Texas. Water vapor imagery and
regional radars show the widespread convection that developed
yesterday afternoon-evening has slowly been losing the punch it
had earlier as storms are no where near as vigorous as they
progress into central Arkansas. Local radars show a large outflow
boundary that extends through southern Arkansas, western Louisiana
and into south- central and eastern Texas. This will be an
important mechanism for thunderstorm initiation as we go into
later this afternoon.
For this afternoon, expect the surface low to eject northeast
through Missouri and the mid Mississippi Valley, bringing the cold
front slowly towards our area. As the trough and surface low eject
northeast, an anticyclonic jet at 300mb will propagate into our area.
The way this moves in we will be in the front left quadrant, which
normally supports divergence and lift. However, with it being
opposite and on the back side of the trough, this will actually
lead to subsidence by 12Z this morning before the front right
quadrant and lift move over between 18-00Z this afternoon. The
environment is highly destabilized, some 1000-1500 MLCAPE, with
the hi-res NSSL WRF showing up to 2000 J/kg SBCAPE. With steep
700-500mb lapse rates approaching 6-7 deg C under the fast moving
disturbance, clockwise curving hodographs, 30+kts low-mid bulk
shear and 200-300 m2/s2 SRH, expect vigorous severe thunderstorms,
to be possible. SHIP values approach 1-2 and the global and hi-
res models show large hail parameter values approaching 10-15+
areawide. The previously mentioned boundary should help
convective development, even under some subsidence, mainly early
to late afternoon. Even with the best forcing off to our north,
this boundary and any convective development looks to be pretty
vigorous. Looks as though the best timing for development should
be just before noon-1pm in the Delta, with more vigorous
thunderstorms 1-3pm in the Delta to Natchez Trace Corridor and
closer to 3-5pm along and east of the I-55 corridor. The primary
risk with any thunderstorms that develop, especially supercells,
will be damaging winds and large hail, possibly up to golf ball
size or larger. With southeast moving storms and clockwise curving
hodographs, inflow should be efficient and a tornado can not be
ruled out. Through collaboration, the SPC has outlined portions of
our northern counties in the Highway 82 corridor in an enhanced
risk with the slight risk extending down towards the Highway 20
corridor and marginal risk further south. This will be outlined
in our HWO/graphics. Temperatures ahead of these storms will be
warm and much above normal some 10-15 degrees.
Some of these storms to linger into the overnight hours, with some
of these more vigorous storms possibly lingering a few hours after
7pm or so before weakening. As the surface low ejects northeast,
the cold front will slowly move into our area tonight. The front
should move into the Delta just before midnight and only slowly
move south towards I-20 by daybreak. Expect convection that
lingers or any new development to remain tied to the cold front as
rain and any storm chances will slowly lift north, mainly along
and north of the I-20 corridor. Some patchy fog can't be ruled out
in the southeast as moisture pools ahead of the boundary. Due to
clouds and the cold front around, expect temperatures slightly
cooler in the Delta but warmer in the low-mid 60s elsewhere. /DC/
Tuesday through Sunday:
A potential severe weather event for the Wednesday night/Thursday
period will be the main concern for the long term portion of the
forecast. As we go from Tuesday through Wednesday, a strong and
progressive upper level ridge will move across the ArkLaMiss
bringing continued well above normal temperatures.
A strong trough crossing the Southern Plains will approach the
ArkLaMiss late Wednesday night and bring significant height falls
and potentially widespread convection before daybreak to the Delta
region. Given steep mid level lapse rates and strong deep layer
shear, expect some storms to be severe with all modes possible. A
split upper level jet rounding the base of the trough should help to
enhance lift and potentially anchor a convective system over
portions of the forecast area Thursday resulting in a more enhanced
severe threat along with the potential for heavy rainfall. It would
seem the more favorable location on the synoptic scale would be
northwest portions of the area, but could imagine mesoscale
influences playing a large role in convective evolution and this
makes confidence in potential MCS location low.
Another upper level ridge will progress across the region from
Friday into the weekend bringing more above normal temperatures and
generally dry weather. We should see the next strong trough approach
Sunday bringing another chance for stormy weather. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 82 64 82 63 / 74 49 25 9
Meridian 82 63 82 61 / 69 47 26 9
Vicksburg 82 65 81 63 / 69 34 24 9
Hattiesburg 82 63 83 62 / 31 28 22 9
Natchez 82 65 82 64 / 62 16 23 8
Greenville 79 60 77 62 / 62 51 17 9
Greenwood 80 61 78 62 / 72 58 21 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
TW/DL/DC/EC
Hazardous weather outlook, Mar 27, 10:53 AM CST, 2 hours 12 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson MS
1153 AM CDT Mon Mar 27 2017
ARZ074-LAZ007-015-016-023>026-MSZ053>055-059>066-072>074-281700-
Ashley-Morehouse-Richland-Madison LA-Franklin LA-Catahoula-Tensas-
Concordia-Claiborne-Copiah-Simpson-Jefferson-Adams-Franklin MS-
Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
1153 AM CDT Mon Mar 27 2017
This hazardous weather outlook is for portions of northeast
Louisiana, southern portions of central Mississippi, and for
Ashley County Arkansas.
.DAY ONE...The rest of Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Midday through this evening
Isolated severe thunderstorms will be possible today from around
midday through this evening. The primary risks will be hail up to
the size of quarters and damaging wind gusts.
(www.weather.gov/images/jan/graphicast/image1.png)
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
A potent weather system will bring the potential for severe weather
to the entire outlook area from late Wednesday night through
Thursday. The primary severe weather concerns will be damaging wind
gusts, large hail, and the possibility for tornadoes. Stay tuned for
updates concerning this potential severe weather event.
(www.weather.gov/images/jan/graphicast/image2.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, ham radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region rest of today
through tonight and Wednesday night through Thursday.
ARZ075-LAZ008-009-MSZ018-019-034>052-056>058-281700-
Chicot-West Carroll-East Carroll-Bolivar-Sunflower-Washington-
Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo-
Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-
Lauderdale-Smith-Jasper-Clarke-
1153 AM CDT Mon Mar 27 2017
This hazardous weather outlook is for portions of central
Mississippi, extreme northeastern Louisiana, and Chicot County
Arkansas.
.DAY ONE...The rest of Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Midday through this evening
Severe thunderstorms are possible today from midday through this
evening. The primary risks will be hail up to the size of golf
balls and damaging wind gusts, although a tornado cannot be
completely ruled out.
(www.weather.gov/images/jan/graphicast/image1.png)
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
A potent weather system will bring the potential for severe weather
to the entire outlook area from late Wednesday night through
Thursday. The primary severe weather concerns will be damaging wind
gusts, large hail, and the possibility for tornadoes. Stay tuned for
updates concerning this potential severe weather event.
(www.weather.gov/images/jan/graphicast/image2.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, ham radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region rest of today
through tonight and Wednesday night through Thursday.
MSZ025>033-281700-
Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-
Oktibbeha-
1153 AM CDT Mon Mar 27 2017
This hazardous weather outlook is for northern portions of central
Mississippi.
.DAY ONE...The rest of Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Mid-late afternoon through this evening
Severe thunderstorms are expected today during the mid-late
afternoon through this evening. The primary risks will be golf
ball size hail, damaging wind gusts, and a tornado or two are
possible.
(www.weather.gov/images/jan/graphicast/image1.png)
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
A potent weather system will bring the potential for severe weather
to the entire outlook area from late Wednesday night through
Thursday. The primary severe weather concerns will be damaging wind
gusts, large hail, and the possibility for tornadoes. Stay tuned for
updates concerning this potential severe weather event.
(www.weather.gov/images/jan/graphicast/image2.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, ham radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region rest of today
through tonight and Wednesday night through Thursday.
DL
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
www.weather.gov/jan/safe
Latest Weather Briefing...
www.weather.gov/jan/weather_briefing
Find NWS JAN on Facebook...
www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
www.spc.noaa.gov/
Meso Analysis...
www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks...
www.spc.noaa.gov/products/outlook/
Storm Reports...
www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Mar 27, 12:22 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Jackson MS
122 PM CDT MON MAR 27 2017
MSZ040>042-047-271845-
Sharkey MS-Warren MS-Yazoo MS-Issaquena MS-
122 PM CDT MON MAR 27 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WARREN...CENTRAL
YAZOO...EAST CENTRAL ISSAQUENA AND SOUTHEASTERN SHARKEY COUNTIES
UNTIL 145 PM CDT...
At 122 PM CDT, Meteorologists were tracking a strong thunderstorm 7
miles east of Valley Park, moving northeast at 55 mph.
Nickel size hail will be possible with this storm.
This strong thunderstorm will be near...
Tinsley around 140 PM CDT.
Yazoo City and Little Yazoo around 145 PM CDT.
Other locations impacted by this storm include Eden and Satartia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3268 9087 3300 9030 3277 9014 3252 9076
TIME...MOT...LOC 1822Z 240DEG 49KT 3265 9073
DB
Special weather statement, Mar 27, 12:51 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
151 PM CDT MON MAR 27 2017
MSZ038-039-045-271915-
Neshoba MS-Winston MS-Noxubee MS-
151 PM CDT MON MAR 27 2017
...A STRONG THUNDERSTORM WILL AFFECT WESTERN NOXUBEE...SOUTHERN
WINSTON AND NORTH CENTRAL NESHOBA COUNTIES UNTIL 215 PM CDT...
At 151 PM CDT, Meteorologists were tracking a strong thunderstorm
near Stallo, or 10 miles north of Philadelphia, moving northeast at
30 mph.
Nickel size hail will be possible with this storm.
This strong thunderstorm will be near...
Stallo around 155 PM CDT.
Nanih Waiya around 210 PM CDT.
Other locations impacted by this storm include Noxapater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3284 8918 3296 8928 3329 8871 3328 8871
3305 8855
TIME...MOT...LOC 1851Z 235DEG 26KT 3292 8916
DBHail, Winston
- When
- March 27, 1:05 PM CST to 1:15 PM CST
- Where
- Winston County, 2.15 mi SSW of Noxapater to 4.84 mi ESE of Noxapater
- Measured
- 1.25 in hail
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 32.970, -89.060
A swath of hail fell across portions of Winston County, including half dollar size hail near the Nanih Waiya community.
Hail, Hinds
- When
- March 27, 1:25 PM CST
- Where
- Hinds County, 0.9 mi SE of Jackson
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 32.320, -90.160
Hail, Rankin
- When
- March 27, 1:28 PM CST to 1:58 PM CST
- Where
- Rankin County, 3.23 mi WSW of Luckney to 2.15 mi SSW of Fannin
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.330, -90.120
A swath of hail fell across northern Rankin County. Up to quarter size hail fell from the River Oaks area in Flowood to the Bay Pointe Country Club area north-northeast of Brandon.
Thunderstorm Wind, Simpson
- When
- March 27, 2:38 PM CST to 2:40 PM CST
- Where
- Simpson County, Harrisville to 1.83 mi SSE of Braxton
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 31.970, -90.080
Multiple trees were blown down near Harrisville. Numerous trees were also blown down in the Braxton area, along with some powerlines.
Hail, Kemper
- When
- March 27, 2:50 PM CST
- Where
- Kemper County, 0.21 mi N of Preston
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.883, -88.830
Hail up to quarter size covered the ground at the Preston General Store.
Hail, Leake
- When
- March 27, 2:52 PM CST
- Where
- Leake County, 1.5 mi SSW of Free Trade
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.680, -89.430
Thunderstorm Wind, Simpson
- When
- March 27, 2:55 PM CST
- Where
- Simpson County, 1.36 mi WSW of D Lo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 31.970, -89.920
A utility line was blown down along Woodrow Barnes Road.
Thunderstorm Wind, Scott
- When
- March 27, 3:03 PM CST
- Where
- Scott County, 1.06 mi E of Morton
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 32.350, -89.652
Windows were blown out of the Morton High School baseball field concession stand.
Hail, Franklin
- When
- March 27, 3:05 PM CST
- Where
- Franklin County, 0.59 mi E of Bude
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.470, -90.840
Hail, Scott
- When
- March 27, 3:31 PM CST
- Where
- Scott County, 0.15 mi S of Lake
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.348, -89.330
Hail up to quarter size fell at the Dollar General in Lake.
Hail, Newton
- When
- March 27, 3:45 PM CST
- Where
- Newton County, 0.58 mi W of Lawrence
- Measured
- 1.5 in hail
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 32.320, -89.240
Ping pong ball sized hail fell in the Lawrence area.
Thunderstorm Wind, Newton
- When
- March 27, 3:48 PM CST
- Where
- Newton County, 2.07 mi N of Newton Okeefe Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Newspaper
- Coordinates
- 32.350, -89.130
A tree was blown down, blocking Mississippi Highway 15 just north of Newton.
Thunderstorm Wind, Simpson
- When
- March 27, 4:05 PM CST
- Where
- Simpson County, 1.17 mi E of Shivers
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Utility Company
- Coordinates
- 31.800, -89.980
A tree fell onto utility equipment near the Shivers community.
Hail, Simpson
- When
- March 27, 4:11 PM CST
- Where
- Simpson County, 2.15 mi SSW of Bush
- Measured
- 1.5 in hail
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 31.840, -89.990
Ping pong ball sized hail fell in the Bushtown community.
Hail, Kemper
- When
- March 27, 4:14 PM CST
- Where
- Kemper County, 1.87 mi WNW of De Kalb
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.780, -88.680
Quarter sized hail fell at John C Stennis Memorial Hospital.
Hail, Jasper
- When
- March 27, 4:17 PM CST
- Where
- Jasper County, 0.69 mi S of Montrose
- Measured
- 1.75 in hail
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 32.120, -89.230
Hail, Jasper
- When
- March 27, 4:50 PM CST
- Where
- Jasper County, 1.5 mi SSE of Bay Spgs
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.950, -89.290
Thunderstorm Wind, Warren
- When
- March 27, 5:10 PM CST to 5:27 PM CST
- Where
- Warren County, 1.77 mi NNW of Allen to 6.48 mi SSE of Grange Hall
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $120,000
- Reported by
- Law Enforcement
- Coordinates
- 32.144, -90.980
A swath of damaging winds tracked across southern Warren County. Trees and powerlines were downed and some power poles were snapped along Wright Road, Jeff Davis Road, Gullet Road, Dogwood Road, Campbell Swamp Road and Hankinson Road. A tree also fell on a home on Hankinson Road.
Thunderstorm Wind, Claiborne
- When
- March 27, 5:11 PM CST to 5:35 PM CST
- Where
- Claiborne County, 3.17 mi ENE of Port Gibson to 1.66 mi E of Reganton
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.980, -90.947
A swath of damaging winds occurred across northern Claiborne County. Multiple trees were blown down along the Natchez Trace Parkway between Milepost 39 near Port Gibson in Claiborne County and Milepost 77 near Raymond in Hinds County. Trees were blown down and a pole barn was destroyed near Reagan Island.
Hail, Jasper
- When
- March 27, 5:25 PM CST to 5:45 PM CST
- Where
- Jasper County, 1.76 mi E of Heidelberg
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.880, -88.970
Quarter sized hail fell around Heidelburg.
Thunderstorm Wind, Hinds
- When
- March 27, 5:35 PM CST to 6:05 PM CST
- Where
- Hinds County, 0.94 mi S of Cayuga to 2.45 mi SE of Raymond Williams Arp
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $200,000
- Reported by
- Other Federal Agency
- Coordinates
- 32.156, -90.701
A swath of damaging winds occurred across western Hinds County. Multiple trees were blown down along the Natchez Trace Parkway between Milepost 39 near Port Gibson in Claiborne County and Milepost 77 near Raymond in Hinds County. Multiple trees and powerlines were blown down in the Utica area as well, including around Highway 27 and Old Port Gibson Road. As the storm continued to track east, it blew down trees in the Learned area and caused roof damage to a restaurant on Smith Drive/Port Gibson Street in Raymond. A tree also fell through the second story of a home on West Court Street in Raymond.
Thunderstorm Wind, Hinds
- When
- March 27, 6:18 PM CST to 6:22 PM CST
- Where
- Hinds County, 0.21 mi ENE of Nogan to 1.38 mi SSW of Longaloo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Utility Company
- Coordinates
- 32.252, -90.217
A utility pole was damaged along Daniel Lake Road near Richland and a utility line was downed along Horton Avenue in northern Hinds County. A tree was also blown down onto utility equipment off Madison Street in the Belhaven area.
Thunderstorm Wind, Rankin
- When
- March 27, 6:25 PM CST
- Where
- Rankin County, 1.36 mi WSW of Flowood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Amateur Radio
- Coordinates
- 32.270, -90.140
A tree was blown down in Pearl.
Thunderstorm Wind, Rankin
- When
- March 27, 6:28 PM CST
- Where
- Rankin County, 0.58 mi E of Barnett Res West
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Trained Spotter
- Coordinates
- 32.420, -90.020
A tree was blown down and a fence was knocked over in the Marblehead Subdivision.
Thunderstorm Wind, Rankin
- When
- March 27, 6:33 PM CST to 6:50 PM CST
- Where
- Rankin County, 1.74 mi NW of Rice Hill to 0.76 mi W of Rankin
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $120,000
- Reported by
- Emergency Manager
- Coordinates
- 32.287, -90.052
A severe thunderstorm moved through Brandon, with damaging winds near 60-70mph. Trees were blown down on Highway 471, a tree fell across Woodbridge Road in the Crossgates subdivision, the radio antenna from Brandon Fire Station Number One was blown down, a small tree was blown down at Highpointe Apartments, and trees were blown onto powerlines on Dogwood Drive. A tree also fell onto two cars on Windsor Boulevard just south of Brandon. Also, just south of Brandon, trees were blown down onto utility equipment off West Jasper Street and Brenmar Street.
Thunderstorm Wind, Jones
- When
- March 27, 7:22 PM CST
- Where
- Jones County, 3.02 mi ESE of Tuckers Crossing
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 31.610, -89.030
A tree was blown down onto a home.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Kentucky, March 27, 20171 death · 1.75 in hail · 19 events
- Tornado and Hail in Kentucky, March 27, 2017$522,000 · EF1 · 41 events
- Tornadoes and Hail in Tennessee, March 27, 2017$310,000 · EF1 · 44 events
- Tornadoes and Flash Flood in Tennessee, March 27, 2017$162,000 · EF1 · 33 events
- Tornadoes and Hail in Kentucky, March 27, 2017$84,000 · EF0 · 19 events
- Hail and Damaging Winds in Louisiana, March 27, 2017$80,000 · 1 in hail · 5 events
- Damaging Winds in Indiana, March 27, 2017$50,000 · 60 kt wind · 2 events
- Hail and Damaging Winds in Alabama, March 27, 20171 injured · 1.75 in hail · 25 events
- Hail and Damaging Winds in Alabama, March 27, 20171.75 in hail · 25 events
- Tornado and Hail in Mississippi, March 27, 2017EF0 · 15 events
- Hail and Damaging Winds in North Carolina, March 27, 2017$2,000 · 1 in hail · 7 events
- Hail and Damaging Wind in West Virginia, March 27, 2017$1,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 688987, 688988, 688989, 689593, 689592, 689595, 689594, 689597, 689596, 689598, 689599, 689600, 689601, 689602, 689668, 689603, 689604, 689615, 689629, 689607, 689631, 689655, 689657, 689658, 689665, 689666.